Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 339, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 29, 2011, 8:38 PM EDT for Hoke County, Scotland County, North Carolina. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2011, 8:38 PM EDT (00:38 UTC)
- Expired
- Aug 29, 2011, 9:45 PM EDT
- In force
- 67 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Hoke County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 124 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 9:00 PM EDT | TSTM WND DMG | 2 Se Rockfish, NC | ONE TREE DOWN ON CAMDEN ROAD NEAR THE COUNTY LINE |
| Aug 29, 9:02 PM EDT | TSTM WND DMG | 5 Se Raeford, NC | ONE TREE DOWN NEAR THE INTERSECTION OF ST. PAULS ROAD AND PATE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 3:28 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 474 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
118
WUUS52 KRAH 300038
SVRRAH
NCC093-165-300145-
/O.NEW.KRAH.SV.W.0339.110830T0038Z-110830T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
838 PM EDT MON AUG 29 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 945 PM EDT
* AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER LAUREL HILL...OR OVER LAURINBURG...MOVING
EAST AT 40 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH
ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WAGRAM...
BOWMORE...
ANTIOCH...
ROCKFISH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3477 7964 3482 7965 3482 7962 3485 7963
3491 7956 3496 7958 3503 7908 3496 7903
3495 7903 3483 7919 3483 7934 3482 7935
3477 7933 3474 7936 3471 7957
TIME...MOT...LOC 0038Z 258DEG 35KT 3482 7948
$$
KRR2 follow-up statements
406
WWUS52 KRAH 300113
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
913 PM EDT MON AUG 29 2011
NCC165-300122-
/O.CAN.KRAH.SV.W.0339.000000T0000Z-110830T0145Z/
SCOTLAND NC-
913 PM EDT MON AUG 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR SCOTLAND COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3483 7935 3487 7934 3489 7935 3494 7936
3494 7935 3499 7939 3503 7908 3496 7903
3495 7903 3483 7919
TIME...MOT...LOC 0112Z 258DEG 9KT 3491 7918
$$
NCC093-300145-
/O.CON.KRAH.SV.W.0339.000000T0000Z-110830T0145Z/
HOKE NC-
913 PM EDT MON AUG 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHERN HOKE COUNTY...
AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
ANTIOCH...OR NEAR RAEFORD...MOVING EAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ROCKFISH.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3483 7935 3487 7934 3489 7935 3494 7936
3494 7935 3499 7939 3503 7908 3496 7903
3495 7903 3483 7919
TIME...MOT...LOC 0112Z 258DEG 9KT 3491 7918
$$
KRR568
WWUS52 KRAH 300136
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
936 PM EDT MON AUG 29 2011
NCC093-300146-
/O.EXP.KRAH.SV.W.0339.000000T0000Z-110830T0145Z/
HOKE NC-
936 PM EDT MON AUG 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HOKE COUNTY EXPIRES
AT 945 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3483 7935 3487 7934 3489 7935 3494 7936
3494 7935 3499 7939 3503 7908 3496 7903
3495 7903 3483 7919
TIME...MOT...LOC 0136Z 258DEG 9KT 3492 7911
$$
KRRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 8:15 PM EDT, 23 minutes earlier.
Area forecast discussion, Aug 29, 8:15 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 815 PM EDT MON AUG 29 2011 .SYNOPSIS... IN RESPONSE TO THE APPROACH AND PASSAGE OF A POTENT UPPER LEVEL DISTURBANCE THAT WILL CROSS OUR FORECAST AREA THIS AFTERNOON AND EVENING...A SURFACE TROUGH WILL SETTLE FROM EASTERN NORTH CAROLINA SOUTHWARD INTO SOUTH CAROLINA TONIGHT. HIGH PRESSURE WILL THEN BUILD ACROSS THE MIDDLE ATLANTIC REGION THROUGH THE MIDDLE OF THE WEEK. && .NEAR TERM /THROUGH TUESDAY NIGHT/... AS OF 815 PM MONDAY... WATER VAPOR IMAGERY DURING MID-EVENING SHOWED A SHARP SHORTWAVE MOVING EAST ACROSS THE OHIO AND TENNESSEE VALLEYS...MOVING EAST INTO NORTH CAROLINA. AHEAD OF THE SHORTWAVE...GOOD DIFFLUENCE WAS IN PLACE...WITH THE LATEST MSAS IMAGERY SHOWING GOOD CONVERGENCE MAINLY ALONG AND SOUTH OF U.S. 64. BUFR SOUNDINGS SHOW GOOD INSTABILITY ESPECIALLY EAST OF THE TRIAD CONTINUING THROUGH THE EVENING... GRADUALLY WANING OVERNIGHT. WITH THE MOISTURE IN PLACE AHEAD OF THE SHORTWAVE...WHILE SEVERE WEATHER POTENTIAL MAY BE ON THE DECREASE THIS EVENING DUE TO DIURNAL EFFECTS...WILL CONTINUE TO HAVE SUFFICIENT LIFT FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. OVERNIGHT...THE NAM BUFR SOUNDINGS IN PARTICULAR SHOW ENOUGH LOW-LEVEL MOISTURE...WITH MODESTLY INCREASINGLY WINDS NEAR THE TOP OF THE BOUNDARY LAYER...TO SUGGEST AREAS OF LOW CLOUDS NEAR THE TRANSITION IN HEIGHT FROM MVFR TO IFR. AS A RESULT...LOWS SHOULD BE HELD UP A BIT BY MULTI-LAYER CLOUD COVER...INCLUDING LOW STRATUS AND POSSIBLY AREAS OF FOG IN MOIST LOW LEVEL NORTHEASTERLY FLOW...GENERALLY 63 TO 69 DEGREES EXPECTED. TUESDAY AND TUESDAY NIGHT: MORNING FOG AND STRATUS SHOULD DISPERSE BY MID-MORNING AND GIVE WAY TO MOSTLY SUNNY CONDITIONS...AS COOLER SURFACE HIGH PRESSURE CONTINUES TO BUILD INTO VA AND NC...BENEATH SUBSIDENT MID-UPPER LEVEL RIDGING THAT WILL OVERSPREAD OUR FORECAST AREA IN THE WAKE OF THE CURRENT EAST COAST TROUGH. HIGHS IN THE MIDDLE TO UPPER 80S. WHAT SHOULD BE EXCELLENT RADIATIONAL COOLING CONDITIONS WITHIN THE SURFACE RIDGE AXIS SHOULD ALLOW TEMPERATURES TO DIP IN THE LOWER TO MIDDLE 60S (WITH SOME UPPER 50S POSSIBLE IN THE TYPICALLY COOLER OUTLYING AREAS)...WITH A RESULTANT PROBABILITY OF PATCHY...PRE-DAWN RADIATION FOG. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 230 PM... MODEL IN GOOD AGREEMENT IN THE MAJOR HEMISPHERIC FEATURES FOR THIS PERIOD. EAST WEST RIDGING ACROSS THE SOUTHEAST AND SOUTHWESTERN UNITED STATES WEDNESDAY MORNING BUILDS UP THE MISSISSIPPI VALLEY DURING THE DAY IN RESPONSE TO AN AN APPROACHING TROUGH INITIALLY OVER THE PACIFIC NORTHWEST. THE TROUGH THEN BEGINS TO SHIFT THE RIDGE OVER THE GREAT LAKES THURSDAY NIGHT. AT THE SURFACE RIDGING NOSING DOWN FROM NEW ENGLAND WILL KEEP MOSTLY NORTHEAST TO EAST SURFACE FLOW OVER CENTRAL NORTH CAROLINA. FORECAST WILL BE DRY WITH THE EXCEPTION OF A LOW CONFIDENCE SLIGHT RAIN CHANCE FOR THURSDAY. VERY SUBTLE FEATURE ON THE GFS HAS BEEN CONSISTENTLY FORECAST BY THAT MODELS TO POTENTIALLY DRIVE SOME PRECIPITATION INTO THE AREA FROM THE NORTHWEST THURSDAY. HOWEVER THIS FEATURE IS ABSENT ON OTHER MODELS OR MORE NORTH OR SLOWER IN SPEED. PERSISTENCE FORECAST WITH LITTLE CHANGE IN AIR MASS OR FLOW AND CLIMATOLOGICAL LOW LEVEL THICKNESSES... NEAR NORMAL TEMPERATURES ARE FORECAST. HIGH TEMPERATURES IN THE MID TO UPPER 80S. LOW TEMPERATURES IN THE MID 60S. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 230 PM... MODELS IN ABOVE NORMAL AGREEMENT FOR FORECASTS SO FAR OUT IN TIME. A WAVE IS FORECAST TO ROUND THE BACK SIDE OF THE OFFSHORE LOW FRIDAY. THE CURRENT 30 PERCENT RAIN CHANCE ACCEPTED AND MAY NEED TO BE RAISED AS CONFIDENCE IN THE MODELS GROWS. THE UPPER RIDGE LEANS TOWARD NEW ENGLAND SATURDAY BUT REMAINS WEST OF OUR AREA. THE AIR MASS IS LARGELY MOIST ADIABATIC ALOFT WITH WEAK INSTABILITY AND CAPE... AND PRECIPITABLE WATERS NEAR 1.5 INCHES. A SLIGHT CHANCE FOR THUNDERSTORMS WITH AFTERNOON HEATING WILL BE INTRODUCED. THE AIR MASS MOISTENS FOR SUNDAY AS THE UPPER RIDGE WEAKENS AND DROPS TO THE SOUTHEAST... AND RAIN CHANCES SUNDAY AFTERNOON PUSHED TO 40 PERCENT. WITH A MID WEST UPPER TROUGH DIVING TOWARD THE OHIO VALLEY MONDAY... INCREASING WINDS AND DYNAMICS AHEAD OF THE TROUGH SHOULD RAISE RAIN CHANCES TO A COIN FLIP FOR MONDAY. AFTERNOON HIGH TEMPERATURES MOSTLY MID 80S FRIDAY... UPPER 80S TO LOWER 90S FOR THE WEEKEND... AND MID 80S MONDAY. OVERNIGHT LOW TEMPERATURES 65 TO 70. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... AS OF 815 PM MONDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE AREAS OF MVFR AND IFR CONDITIONS THIS EVENING. WHILE THE SHOWERS AND THUNDERSTORMS WANE OVERNIGHT...MODESTLY INCREASING WINDS NEAR THE TOP OF THE BOUNDARY LAYER SHOULD BE ENOUGH WITH LOW-LEVEL MOISTURE AND LIFT TO PRODUCE AREAS OF LOW CLOUDS LATE TONIGHT INTO TUESDAY MORNING. MOST OF THE MODEL SOUNDINGS WOULD SUGGEST CLOUD BASES IN THE LOW MVFR RANGE...BUT ISOLATED IFR CONDITIONS ARE POSSIBLE AND HAVE FORECAST THAT FOR A PERIOD LATE TONIGHT AND EARLY TUESDAY AT KFAY AND KRWI. UNFORTUNATELY...AMD NOT SKED AT KINT AND KRWI DUE TO ISSUES RECEIVING THE OBSERVATIONS AT BOTH SITES. THE LOW CLOUDS AND ANY FOG WILL GRADUALLY LIFT...SCATTER...AND GIVE WAY TO VFR CONDITIONS BY AROUND MID MORNING TUESDAY...AS DRY AND STABLE HIGH PRESSURE CONTINUES TO RIDGE ACROSS THE MIDDLE ATLANTIC REGION. NORTHEAST TO EAST WINDS...GUSTY IN THE TEENS KNOTS WITH MIXING...OCCUR TUESDAY. LOOKING AHEAD...MVFR TO IFR RADIATION FOG IS POSSIBLE ONCE AGAIN WEDNESDAY MORNING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...DJF/MWS AVIATION...DJF/MWS
Hazardous weather outlook, Aug 29, 3:51 PM EDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 351 PM EDT MON AUG 29 2011 NCZ008>011-024>028-040>043-075>078-084>086-088-089-302000- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 351 PM EDT MON AUG 29 2011 ...SEVERE THUNDERSTORM WATCH 816 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 11 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007-021>023-038-039-073-074-083-302000- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY- ANSON- 351 PM EDT MON AUG 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVER THE FORECAST AREA THROUGH THIS EVENING. SOME OF THESE STORMS WILL BECOME STRONG...AND PRODUCE HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH...MAINLY THROUGH 10 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. MWS
In the hours before
Local storm report, Aug 29, 7:29 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
729 PM EDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FLASH FLOOD 4 S KINGSBORO 35.85N 77.68W
08/29/2011 EDGECOMBE NC 911 CALL CENTER
NUMEROUS ROADS FLOODED AND IMPASSABLE... INCLUDING
SEVERAL SPOTS ALONG HIGHWAY 43 AND JENKINS FARM ROAD
&&
EVENT NUMBER RAH1101393
NPSpecial weather statement, Aug 29, 7:29 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 729 PM EDT MON AUG 29 2011 NCZ040>042-076-077-300030- CHATHAM-HARNETT-JOHNSTON-LEE-WAKE- 729 PM EDT MON AUG 29 2011 ...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT...JOHNSTON... WAKE...LEE AND CHATHAM COUNTIES THROUGH 830 PM EDT... AT 729 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF MONCURE...OR ABOUT 10 MILES NORTHEAST OF SANFORD... MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DUNCAN... LILLINGTON...ANGIER. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING FOR CENTRAL NORTH CAROLINA. && LAT...LON 3564 7854 3536 7880 3555 7917 3577 7893 TIME...MOT...LOC 2329Z 293DEG 14KT 3554 7901 10
Local storm report, Aug 29, 7:34 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
734 PM EDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 6 E ANSONVILLE 35.12N 80.00W
08/29/2011 RICHMOND NC 911 CALL CENTER
COUPLE OF TREES DOWN ON HIGHWAY 109 NEAR GRASSY ISLAND
ROAD
&&
EVENT NUMBER RAH1101394
KRRLocal storm report, Aug 29, 8:00 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
800 PM EDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 4 S FALLS LAKE 35.87N 78.58W
08/29/2011 WAKE NC 911 CALL CENTER
TREE DOWN ON POWERLINE AT CREEDMORE AND LYNN
&&
EVENT NUMBER RAH1101395
TCLocal storm report, Aug 29, 8:02 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
802 PM EDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 4 S FALLS LAKE 35.87N 78.58W
08/29/2011 WAKE NC 911 CALL CENTER
TREE DOWN ON POWERLINE AT CREEDMORE AND LYNN
&&
CORRECTED EVENT TIME
EVENT NUMBER RAH1101395
TCSpecial weather statement, Aug 29, 8:22 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
822 PM EDT MON AUG 29 2011
NCZ084-085-300115-
RICHMOND-SCOTLAND-
822 PM EDT MON AUG 29 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS SCOTLAND AND RICHMOND
COUNTIES THROUGH 915 PM EDT...
AT 822 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GIBSON...OR ABOUT 7 MILES NORTH OF BENNETTSVILLE...MOVING EAST AT 15
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GIBSON...LAUREL
HILL...LAURINBURG...EAST LAURINBURG.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3480 7968 3480 7986 3489 7986 3490 7985
3492 7985 3493 7985 3495 7936 3486 7934
3482 7935 3477 7933 3463 7945 3463 7947
TIME...MOT...LOC 0022Z 277DEG 14KT 3474 7964
KRRThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:22 PM EDT | Special Weather Statement | RAH | Scotland | 53 min |
| Aug 29, 8:50 PM EDT | Special Weather Statement | RAH | Johnston | 55 min |
| Aug 29, 8:54 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 52 min |
| Aug 29, 9:05 PM EDT | Special Weather Statement | RAH | Wilson | 55 min |
| Aug 29, 9:23 PM EDT | Areal Flood Advisory | RAH | Cumberland, Hoke | 3 hr |
| Aug 29, 9:34 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 25 min |
| Aug 29, 9:56 PM EDT | Areal Flood Advisory | RAH | Wilson | 2 hr |
| Aug 29, 11:28 PM EDT | Special Weather Statement | RAH | Sampson | 47 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.